Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2001, 2:12 PM CDT for Chambers County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 2:12 PM CDT (19:12 UTC)
- Expired
- May 11, 2001, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chambers County, AL
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 111914 SVRBHM ALC017-111945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 212 PM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMBERS COUNTY IN ALABAMA * UNTIL 245 PM CDT * AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF LAFAYETTE...MOVING EAST AT 5 MPH. ANOTHER STORM WAS LOCATED OVER WEST CHAMBERS COUNTY. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...VALLEY... LANETT AND HUGULEY ALONG WITH WEST CHAMBERS COUNTY. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. LAT...LON 3298 8542 3280 8539 3279 8517 3302 8523
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:00 AM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, May 11, 3:00 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 AM CDT FRI MAY 11 2001 DO NOT EXPECT MUCH IN THE WAY OF A CHANGE IN THE WEATHER TODAY AS THE SFC HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER TODAY. WITH TEMPS STILL IN THE 80S TODAY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE FORECAST AREA AGAIN. BY SATURDAY MORNING MDLS HAVE A COLD FRONT IN THE NORTHWEST CORNER AND IT SLOWLY PUSHES INTO THE EXTREME SOUTHERN PART OF THE STATE THROUGH SUNDAY MORNING. WILL GO WITH THE CHC POPS AS SHOWN BY THE AVN. HIGH PRESSURE BUILDS OVER THE STATE FOR THE FIRST PART OF NEXT WEEK WITH THE NEXT FRONT ON WEDNESDAY. HSV 082/062 078/050 081 344 BHM 084/062 080/052 082 425 MGM 086/063 084/056 084 425 .BHM...NONE.
In the hours before
Special weather statement, May 11, 1:30 PM CDT, 42 minutes before
ALZ001>038-040>050-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI MAY 11 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE THE TENNESSEE VALLEY AREA...MEANWHILE...THE ATMOSPHERE ACROSS THE AREA CONTINUES TO BE MOIST...AND UNSTABLE. THIS COMBINATION HAS PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA...MAINLY NORTH AND EAST OF A MUSCLE SHOALS...TO BIRMINGHAM...TO PRATTVILLE LINE. SCATTERED SHOWERS AND THUNDERSTORMS...WILL BE POSSIBLE THROUGH THIS EVENING OVER THE ENTIRE FORECAST AREA. A FEW STORMS COULD BECOME RATHER STRONG... HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LIMITS. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT... AS A COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHERN SECTIONS OF ALABAMA DURING THE EARLY MORNING HOURS SATURDAY. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA THROUGH SATURDAY EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:37 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 23 min |
| May 11, 2:21 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 24 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 33 min |
| May 11, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 30 min |
| May 11, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 14 min |
| May 11, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Bullock | 36 min |
| May 11, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.